"Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has."

Margaret Mead

Drug Induced Thrombocytopenia: A Case Report


Abstract

The list of medications associated with Drug induced thrombocytopenia is vast and growing. Heparin and anti-cancer drugs are thought to be most commonly associated drugs with this adverse reaction. This paper presents a rare case of thrombocytopenia in a 66-year-old male patient treated with antibiotic therapy for allergy/URI symptoms in a course of 1 month. Stopping antibiotic therapy and treating the patient with corticosteroids, platelet transfusion, monoclonal antibody and IVIG revived the patient and returned the platelet concentration from 0-200,000 in a two-week period of therapy.
Poster
non-peer-reviewed

Drug Induced Thrombocytopenia: A Case Report


Author Information

Abha Soni Corresponding Author

Philadelphia College of Osteopathic Medicine


PDF Share
Converted ditposter